Alert archive / Florida / Special Marine Warnings in 2016
Special Marine Warning 33, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Jan 28, 2016, 12:01 AM EST. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2016, 12:01 AM EST (05:01 UTC)
- Expired
- Jan 28, 2016, 1:00 AM EST
- In force
- 59 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jan 27, 10:00 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, Jan 27, 10:00 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 1000 PM EST WED JAN 27 2016 .DISCUSSION... .CURRENTLY... UNDER CLOUDY SKIES WITH LIGHT AND VARIABLE WINDS...TEMPERATURES ARE HOVERING AROUND 70 DEGREES ALONG THE FLORIDA KEYS. MEANWHILE...LOCAL RADARS ARE DETECTING SCATTERED SHOWERS ACROSS OUR COUNTY WARNING AREA. SURFACE WISE...AN ELONGATED AREA OF LOW PRESSURE IS DRAPED FROM THE YUCATAN PENINSULA...TO ACROSS SOUTH CENTRAL FLORIDA. WINDS ARE LIGHT AND VARIABLE EXCEPT SOUTH TO SOUTHWEST NEAR 10 KNOTS FROM SMITH SHOAL LIGHT TO BEYOND DRY TORTUGAS. OTHERWISE...OUR EVENING SOUNDING IS EXTREMELY MOIST (PWAT 1.92 INCHES) WITH ONLY MODEST LAPSE RATES. MODERATE TO STRONG UNIDIRECTIONAL SOUTH TO SOUTHWEST WINDS REACH UP TO 500 MB...BEFORE BECOMING UNIDIRECTIONAL WESTERLY ABOVE. .SHORT TERM (REST OF TONIGHT)...GIVEN PERSISTENT WARM AIR ADVECTION UP TO 700 MB...A COUPLE OF SUBTLE MID AND UPPER LEVEL DISTURBANCES TRAVERSING THROUGH THE EASTERN GULF OF MEXICO COMBINED WITH AN ABUNDANCE OF MOISTURE WILL PROMPT ABOVE NORMAL RAIN CHANCES TONIGHT. GIVEN A NEARLY SATURATED ATMOSPHERE AND MODEST LAPSE RATES...ONLY A FEW THUNDERSTORMS ARE ANTICIPATED. TEMPERATURES WILL AVERAGE NEAR OR JUST ABOVE 70 DEGREES. SINCE THE CURRENT FORECAST HANDLES THE SITUATION WELL...NO ADJUSTMENT IS PLANNED. && .MARINE... OUTSIDE OF SHOWERS AND A STRAY THUNDERSTORM...SOUTH TO SOUTHWEST WINDS OF 15 KNOTS OR LESS CAN BE EXPECTED ON KEYS COASTAL WATERS. WITH THAT SAID...A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR AT LEAST A PORTION OF OUR MARINE DISTRICT WITH THE PASSAGE OF A COLD FRONT THURSDAY AFTERNOON OR EVENING. && .AVIATION... SCATTERED SHOWERS HAVE NAVIGATED ACROSS THE ISLAND TERMINALS THIS EVENING...AND THE EXPECTATION IS FOR COVERAGE TO DECREASE OVERNIGHT. BRIEF PERIODS OF MVFR VIS/CIGS WILL BE POSSIBLE WITH ANY SHOWER PASSAGE. WINDS HAVE GONE LIGHT AND VARIABLE THIS EVENING OUTSIDE OF PASSING SHOWERS. SOUTHWESTERLY WINDS WILL INCREASE THURSDAY MORNING AND VEER THROUGHOUT THE AFTERNOON AHEAD OF THE APPROACHING COLD FRONT. && .CLIMATE... BACK IN THE YEAR 1905...THE LOW TEMPERATURE IN KEY WEST WAS 44 DEGREES. THIS SET THE DAILY RECORD FOR MINIMUM TEMPERATURE MEASURED IN KEY WEST ON JANUARY 27TH...A RECORD WHICH STILL STANDS 111 YEARS LATER. TEMPERATURE RECORDS AT KEY WEST DATE BACK TO 1872. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........APA AVIATION/NOWCASTS.....BF DATA ACQUISITION......EV VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Jan 27, 6:00 AM EST, 18 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EST WED JAN 27 2016 FLZ076>078-GMZ031>035-042>044-052>055-072>075-281100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 600 AM EST WED JAN 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR HAWK CHANNEL AND THE STRAITS OF FLORIDA TODAY. EXPECT SOUTHEAST TO SOUTH WINDS OF 20 TO 25 KNOTS WITH HIGHER GUSTS THIS MORNING...WITH SEAS OF 6 TO 9 FEET IN THE STRAITS OF FLORIDA...AND UP TO 10 FEET IN THE GULF STREAM. ISOLATED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THE PRIMARY THUNDERSTORM HAZARDS WILL BE LIGHTNING STRIKES AND LOCALLY GUSTY WINDS OF 35 TO 45 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ON THURSDAY. THE PRIMARY THUNDERSTORM HAZARDS WILL BE LIGHTNING STRIKES AND LOCALLY GUSTY WINDS OF 35 TO 45 MPH. A SMALL CRAFT ADVISORY MAY BE REQUIRED THURSDAY AFTERNOON THROUGH FRIDAY NIGHT. HAZARDOUS WEATHER IS NOT EXPECTED FOR SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KASPER
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 9:00 PM EST | Special Marine Warning | KEY | 30 min | |
| Jan 27, 11:30 PM EST | Special Marine Warning | KEY | 30 min | |
| Jan 28, 12:01 AM EST | Special Marine Warning | KEY | 59 min | |
| Jan 28, 4:42 AM EST | Small Craft Advisory | KEY | 34 hr | |
| Jan 28, 5:10 AM EST | Special Marine Warning | KEY | 65 min | |
| Jan 28, 5:52 AM EST | Special Marine Warning | KEY | 53 min | |
| Jan 28, 6:25 AM EST | Special Marine Warning | KEY | 35 min |
Nearby
Special Marine Warnings in Florida, 2016Every special marine warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.